Hail, Tippah
- When
- April 4, 9:30 AM CST to 9:40 AM CST
- Where
- Tippah County, 1.3 mi NNE of Tiplersville
- Measured
- 1.75 in hail
- Reported by
- Post Office
- Coordinates
- 34.896, -88.908
A strong low pressure system tracked northeast from Western Kansas into the Great Lakes during the time period from April 2nd-April 4th, 2011. As a result, a trailing cold front moved through the Mid-South during the morning and early afternoon hours of April 4th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
A strong low pressure system tracked northeast from Western Kansas into the Great Lakes during the time period from April 2nd-April 4th, 2011. As a result, a trailing cold front moved through the Mid-South during the morning and early afternoon hours of April 4th. A moist and unstable atmosphere was in place ahead of the front creating a favorable environment for thunderstorm development. Numerous showers and thunderstorms formed along the front by mid-morning. Some storms became severe producing large hail, damaging winds, flash flooding and isolated tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 4, 5:27 AM CST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
627 AM CDT MON APR 4 2011
.UPDATE...
UPDATED FOR 12Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 441 AM CDT MON APR 4 2011/
DISCUSSION...
A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY WITH VERY STRONG
SOUTHERLY GRADIENT WINDS CONTINUING TODAY IN ADVANCE OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION.
INCREDIBLY WARM AND WINDY WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
THIS MORNING. STRONG SOUTHERLY WIND WERE OCCURRING WITH WIND
GUSTS TO AROUND 50 MPH REPORTED IN SOME SPOTS ALONG AND WEST OF
THE MS RIVER. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER
AND MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MID
60S. A COLD FRONT WAS PUSHING INTO SOUTHEAST MO...NORTHWEST AR AND
SOUTHEAST OK ABOUT ON SCHEDULE. THUNDERSTORMS WERE OCCURRING IN
ADVANCE OF THE FRONT ACROSS CENTRAL MO AND SOUTHWEST AR. THE
ATMOSPHERE ACROSS THE MIDSOUTH REMAINED CAPPED WITH NO CONVECTION
OCCURRING. THE 00Z LZK SOUNDING SHOWED A CAP OF OF ABOUT 3 DEGREES
C AT 800 MB.
THE STORM PREDICTION CENTER HAS PLACED NORTH MS AND MUCH OF WEST TN
IN A MODERATE RISK FOR SEVERE WEATHER TODAY...AND EAST AR AND THE
MO BOOTHEEL IN A SLIGHT RISK. THIS LOOKS GOOD AND IN LINE WITH
EARLIER THINKING. A POSITIVELY TILTED TROUGH DIGGING INTO THE
WESTERN PLAINS WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT AS IT
BECOME MORE NEUTRALLY TILTED. LATEST MODELS CONTINUE TO INDICATE
THE CONVECTION WILL INCREASE RAPIDLY IN ADVANCE OF THE COLD FRONT
AS THE CAP ERODES THIS MORNING...MOVING INTO NORTHEAST AR AND THE
MO BOOTHEEL EARLY THIS MORNING. CONVECTION WILL QUICKLY BECOME
LINEAR JUST AHEAD OF THE FRONT AND INTENSIFY WITH DAYTIME HEATING.
AN INTENSE SQUALL LINE IS INDICATED NEAR THE MS RIVER BY LATE MORNING.
AS MENTIONED IN PREVIOUS DISCUSSIONS...CONDITIONS WILL BE RIPE
FOR SEVERE THUNDERSTORMS. MIXED LAYER MUCAPE WILL INCREASE TO
BETWEEN 1500 AND 2200 J/KG WITH LIFTED INDICES OF MINUS 6 AHEAD OF
THE SQUALL LINE. SOUTH TO SOUTHWEST 925 MB WINDS WILL BE BETWEEN
60 AND 65 KTS. 0-1 KM SR HELICITY WITH RANGE BETWEEN 250 AND 400
M2/S2 WITH DECENT DIRECTIONAL SHEAR. THINK INTENSE AND DAMAGING
WINDS WILL OCCUR IN SOME LOCATIONS ALONG THE SQUALL LINE WITH
LARGE HAIL ALSO LIKELY. BOWING SEGMENTS ALONG THE SQUALL LINE MAY
PRODUCE EMBEDDED TORNADOES. ALSO CAN NOT FEW OUT A FEW DISCRETE
SUPERCELLS THAT WOULD PRODUCE TORNADOES IN ADVANCE OF THE SQUALL
LINE...ALTHOUGH THIS REMAIN LESS CERTAIN. BETWEEN 1 AND 2 INCHES OF
RAINFALL WILL ALSO BE COMMON...LOCALLY MORE...AND LOCALIZED FLASH
FLOODING MAY OCCUR.
FALLING TEMPERATURES WILL OCCUR BEHIND THE PASSAGE OF THE COLD FRONT
WITH READINGS NEAR 50 DEGREES BY THIS AFTERNOON SPREADING INTO THE
MIDSOUTH FROM THE NORTHWEST. WINDS WILL BECOME WEST TO NORTHWEST
BEHIND THE FRONT CONTINUING STRONG AND GUSTY...ALTHOUGH PROBABLY
NOT QUITE AS STRONG AS IN ADVANCE OF THE FRONT.
MUCH CALMER WEATHER WILL RETURN TONIGHT. WINDS WILL DIMINISH AND
SKIES WILL CLEAR. THINK TEMPERATURES WILL DROP TO THE LOWER AND
MID 30S ACROSS MUCH OF THE AREA. ADDED PATCHY OR AREAS OF FROST TO
PARTS OF NORTHEAST AR...THE MO BOOTHEEL...MUCH OF WEST TN...AND
PART OF NORTHEAST MS AFTER MIDNIGHT INTO EARLY TUESDAY MORNING.
HOWEVER...CONFIDENCE IS SOMEWHAT LOW ON THE FROST POTENTIAL WITH
WINDS POTENTIALLY REMAINING UP ENOUGH TO KEEP FROST AT A MINIMUM.
WHILE SOME LOCATIONS WILL DROP TO NEAR FREEZING...THIS IS EXPECTED
TO BE BORDERLINE. THUS WILL HOLD OFF ISSUING A FREEZE WARNING OR
FROST ADVISORY AND LET THE DAYSHIFT EXAMINE. WILL CONTINUE TO
MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.
BY MID-WEEK...WARMER WEATHER AND SUNSHINE CAN BE EXPECTED AS UPPER
LEVEL RIDGING SPREADS OVER THE MIDSOUTH. WEDNESDAY LOOKS TO BE A
VERY NICE DAY ALTHOUGH SOUTHWEST WINDS WILL BE BREEZY.
THE REMAINDER OF THE FORECAST LOOKS WARM WITH INCREASING HUMIDITY.
WILL CONTINUE WITH SMALL POPS FROM THURSDAY THROUGH THE REMAINDER OF
THE FORECAST AS THE ATMOSPHERE BECOMES MORE UNSTABLE ACROSS THE
MIDSOUTH.
JCL
&&
.AVIATION...
12Z TAF CYCLE
NUMEROUS THUNDERSTORMS ARE DEVELOPING ACROSS ARKANSAS AT TAF
ISSUANCE TIME. THESE SHOWERS AND STORMS WILL TRACK EASTWARD ALONG
A COLD FRONT THROUGH THE MIDSOUTH TODAY. BEST TIMING APPEARS TO BE
BETWEEN 12-16Z AT KJBR...15-19Z AT KMEM...16Z-20Z AT KMKL...AND
18-22Z AT KTUP. IFR OR LOWER CIGS EXPECTED WITHIN THESE SHOWERS
AND STORMS ALONG WITH HEAVY RAIN AND LIMITED VSBYS.
GUSTY WINDS AHEAD OF THE FRONT WILL SUBSIDE SOMEWHAT AS THE FRONT
DRAWS CLOSER..THEN INCREASE AGAIN OUT OF THE NORTHWEST POST
FRONTAL. CIGS EXPECTED TO RISE GRADUALLY LATE THIS AFTERNOON WITH
CLEAR SKIES BY 06Z.
BORGHOFF
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 76 37 62 45 / 100 10 0 0
MKL 75 33 60 39 / 100 10 0 0
JBR 71 34 62 41 / 100 10 0 0
TUP 79 37 61 37 / 100 40 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.
MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 523 AM CDT MON APR 4 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 523 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL OF NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. THE MODERATE RISK INCLUDES THE CITIES OF MEMPHIS...JACKSON AND TUPELO. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PART OF NORTHWEST TENNESSEE...ALONG AND TO THE WEST OF A LINE FROM RIPLEY TO UNION CITY. IN ADDITION...THE MISSOURI BOOTHEEL AND EAST ARKANSAS ARE IN A SLIGHT RISK AREA. THE SLIGHT RISK AREA INCLUDES THE CITY OF JONESBORO. DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE ACROSS THE ENTIRE MIDSOUTH TODAY. IN ADDITION...HEAVY RAINFALL IS EXPECTED WITH AMOUNTS BETWEEN 1 AND 2 INCHES COMMON WITH LOCALLY MORE IN SOME SPOTS. LOCALIZED FLASH FLOODING IS POSSIBLE. A STRONG COLD FRONT WILL MOVE INTO THE MIDSOUTH FROM THE WEST THIS MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE EXPECTED TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL EARLY THIS MORNING. THESE THUNDERSTORMS WILL DEVELOP INTO A SQUALL LINE THAT WILL INTENSIFY WITH DAYTIME HEATING. NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ALONG THE SQUALL LINE. BY LATE MORNING...AN INTENSE SQUALL LINE IS EXPECTED TO BE MOVING INTO WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THUNDERSTORMS CONTAINING DAMAGING WINDS AND LARGE HAIL WILL INCREASE IN THE MODERATE RISK AREA. THE SQUALL LINE WILL CONTINUE MOVING EASTWARD ACROSS THE THE REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON. IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY OCCUR AHEAD OF THE SQUALL LINE WITH ISOLATED TORNADOES POSSIBLE. THE THREAT OF SEVERE WEATHER WILL BE EAST OF THE MIDSOUTH BY 7 PM. VERY STRONG AND GUSTY GRADIENT WINDS WILL CONTINUE TODAY. A WIND ADVISORY HAS BEEN ISSUED AS A RESULT. VERY STRONG SOUTHERLY WINDS BETWEEN 20 AND 35 MPH ARE EXPECTED WITH GUSTS TO BETWEEN 40 AND 50 MPH IN ADVANCE OF THE COLD FRONT. THE WINDS WILL TURN TO THE WEST AND NORTHWEST BEHIND THE COLD FRONT REMAINING STRONG AND GUSTY. THESE STRONG WINDS WILL BE CAPABLE OF CAUSING DOWNED TREE LIMBS AND POWER OUTAGES IN SOME LOCATIONS. REFERENCE THE LATEST WIND ADVISORY PRODUCT FOR DETAILS. PATCHY OR AREAS OF FROST ARE POSSIBLE TONIGHT AFTER MIDNIGHT FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PATCHY OR AREAS OF FROST ARE POSSIBLE EARLY TUESDAY MORNING FROM PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI. STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE WARNING IS ISSUED. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED BEGINNING EARLY THIS MORNING AND CONTINUING THROUGH LATE AFTERNOON. JCL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
839 AM CDT MON APR 4 2011
ARZ008-009-017-018-026-041430-
CRAIGHEAD AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
839 AM CDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 AM CDT FOR...
SOUTH CENTRAL CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER LYNN AT 840 AM CDT...MOVING EAST AT 65
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...BONO...CROWLEYS
RIDGE STATE PARK...HOXIE...LAKE CHARLES STATE PARK...LAKE FRIERSON
STATE PARK...PARAGOULD AND WALNUT RIDGE...SHOULD MONITOR THIS STORM
CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3617 9135 3635 9046 3597 9038 3585 9104
3588 9104 3589 9134
TIME...MOT...LOC 1340Z 251DEG 57KT 3601 9120SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 AM CDT MON APR 4 2011
ARZ027-028-035-036-048-041430-
CROSS AR-MISSISSIPPI AR-ST. FRANCIS AR-CRITTENDEN AR-POINSETT AR-
848 AM CDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 930 AM CDT FOR...
NORTHERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN POINSETT COUNTY IN EASTERN ARKANSAS...
NORTHERN ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER VANNDALE AT 848 AM CDT...MOVING EAST AT
65 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CRITTENDEN...CROSS...MISSISSIPPI...POINSETT AND ST. FRANCIS
COUNTIES...INCLUDING LOCATIONS NEAR EARLE...KEISER...LEPANTO...
MARION...MARKED TREE...OSCEOLA...PARKIN...TYRONZA...VILLAGE CREEK
STATE PARK...WEST MEMPHIS...WILSON AND WYNNE...SHOULD MONITOR THIS
STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES WAPANOCCA
LAKE.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3576 9003 3568 8995 3549 9008 3542 9017
3513 9016 3505 9103 3546 9104
TIME...MOT...LOC 1348Z 249DEG 55KT 3529 9077SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
850 AM CDT MON APR 4 2011
MSZ001>003-008-041415-
DE SOTO MS-BENTON MS-MARSHALL MS-TATE MS-
850 AM CDT MON APR 4 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...
WESTERN BENTON COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES NORTHEAST OF INDEPENDENCE AT 850 AM
CDT...MOVING NORTHEAST AT 60 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON...DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING
LOCATIONS NEAR HOLLY SPRINGS AND WALL DOXEY STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
&&
LAT...LON 3489 8973 3500 8951 3500 8921 3456 8924
3457 8997
TIME...MOT...LOC 1350Z 235DEG 54KT 3477 8968SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CDT MON APR 4 2011 MSZ002>005-008-012>014-TNZ050-052>055-089>092-041445- ALCORN MS-TIPPAH MS-BENTON MS-MARSHALL MS-TATE MS-UNION MS- LAFAYETTE MS-PANOLA MS-DECATUR TN-FAYETTE TN-HENDERSON TN-HAYWOOD TN- MADISON TN-CHESTER TN-HARDEMAN TN-HARDIN TN-MCNAIRY TN- 915 AM CDT MON APR 4 2011 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 945 AM CDT FOR... WEST CENTRAL DECATUR COUNTY IN TENNESSEE... WESTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... BENTON COUNTY IN NORTHEAST MISSISSIPPI... TIPPAH COUNTY IN NORTHEAST MISSISSIPPI... NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI... EXTREME NORTHWESTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... EXTREME NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... CHESTER COUNTY IN SOUTHWEST TENNESSEE... EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... NORTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... SOUTHEASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN MADISON COUNTY IN SOUTHWEST TENNESSEE... MCNAIRY COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED FROM 3 MILES NORTHWEST OF CLOVERPORT TO 4 MILES EAST OF BARR AT 916 AM CDT...MOVING NORTHEAST AT 105 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN ALCORN...BENTON...CHESTER...DECATUR...FAYETTE...HARDEMAN... HARDIN...HAYWOOD...HENDERSON...LAFAYETTE...MADISON...MARSHALL... MCNAIRY...PANOLA...TATE...TIPPAH AND UNION COUNTIES...INCLUDING LOCATIONS NEAR BIG HILL POND STATE PARK...BOLIVAR...CHICKASAW STATE FOREST...CHICKASAW STATE PARK...HENDERSON...HOLLY SPRINGS...RIPLEY... SELMER...T O FULLER STATE PARK AND WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES PINE LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA. && LAT...LON 3565 8807 3457 8889 3455 8989 3562 8907 TIME...MOT...LOC 1416Z 239DEG 89KT 3550 8891 3469 8955
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
957 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL 4 S KENNETT 36.18N 90.05W
04/04/2011 E0.75 INCH DUNKLIN MO AMATEUR RADIO
DIME SIZE HAIL
&&
RRHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1022 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM FLASH FLOOD 2 N CAMPBELL 36.52N 90.07W
04/04/2011 DUNKLIN MO TRAINED SPOTTER
6 TO 8 INCHES OF WATER OVER THE ROAD ON HIGHWAY H...2
MILES NORTH OF CAMPBELL.
&&
RRHThe Memphis radar (KNQA), 101 km away, was scanning. The volume nearest the first event began at 15:28 UTC.
13 thunderstorm wind, 6 hail. Local standard time, as filed.
Straight line winds blew a roof off of a farm building and knocked several trailers off of their foundations in Robinsonville. Several power lines were knocked down and trees uprooted as well. Eight irrigation pivots sustained damage as well.
Straight line winds blew up to 40 power poles down along Highway 61 across Tunica County. Numerous trees were also blown down and minor roof damage occurred on several homes. The back wall of the North Tunica Fire Department was blown in resulting in one damaged vehicle.
Straight line winds produced major roof damage to three buildings near Horn Lake. One roof was torn off of a house. Minor shingle damage occurred to several other homes. A fence was blown over, west of Olive Branch. Numerous trees and power lines were knocked down in the area.
Penny size hail fell 5 miles west of Ripley on Highway 4.
Straight line winds destroyed one mobile home while another mobile home sustained minor damage in Quitman County.
Straight line winds produced minor damage to two homes in Senatobia. Several trees were knocked down from Senatobia to near Independence.
Straight line winds destroyed a tractor shed and knocked down several trees in Byhalia.
Nickel size hail fell 5 miles west of Ripley.
Straight line winds knocked down several trees across Benton County.
Nickel to quarter size hail fell just southeast of Oxford.
Straight line winds knocked down multiple trees down east of Ripley. Power lines were knocked down on County Road 611 near the WKRZ tower.
Straight line winds knocked down trees and power lines just west of New Albany near the intersection of County Road 86 and Highway 30.
Straight line winds knocked down trees and power lines on County Road 1390, County Road 1490 and County Road 3490 in Prentiss County.
Straight line winds overturned a tractor trailer between Guntown and Tupelo. A small trailer attached to a pick-up truck also overturned near Baldwyn. Numerous trees and power lines were knocked down between Baldwyn and Tupelo. A few homes sustained damage from fallen trees.
Straight line winds knocked down trees and power lines from near Tishomingo to Belmont.
Straight line winds knocked down trees and power lines near Fulton. The campus of Itawamba Community College has several trees and large branches knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyWarnings in Mississippi, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295168, 295165, 295235, 295236, 295238, 295240, 295241, 295244, 295242, 295438, 295439, 295442, 295461, 295463, 295481, 295483, 295487, 295489, 295490.